Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 62, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 3, 2010, 3:13 PM MST for Pima County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2010, 3:13 PM MST (22:13 UTC)
- Expired
- Sep 3, 2010, 4:15 PM MST
- In force
- 62 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 49 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3819 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WGUS55 KTWC 032213 FFWTWC AZC019-032315- /O.NEW.KTWC.FF.W.0062.100903T2213Z-100903T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 313 PM MST FRI SEP 3 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 305 PM MST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM NEAR SABINO CANYON. DOPPLER RADAR ESTIMATES RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR...WHICH MAY TRIGGER FLASH FLOODING CONCERNS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINO CANYON PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3221 11093 3242 11093 3242 11071 3220 11070 $$ SMR
1 follow-up statement
148 WGUS75 KTWC 032243 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 343 PM MST FRI SEP 3 2010 AZC019-032315- /O.CON.KTWC.FF.W.0062.000000T0000Z-100903T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 343 PM MST FRI SEP 3 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 333 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA...WITH A TRAINED SPOTTER INDICATING THAT FLASH FLOODING WAS OCCURRING IN THE SABINO CANYON AREA. RADAR ESTIMATED RAINFALL RATES IN THE WARNED AREA RANGING FROM 1 TO 3 INCHES PER HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN FALLS AND SABINO CANYON PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3221 11093 3242 11093 3242 11071 3220 11070 $$ SMR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:05 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 3, 2:05 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST FRI SEP 3 2010 .SYNOPSIS...ISOLATED THUNDERSTORMS THIS EVENING MAINLY EAST AND SOUTH OF TUCSON. OTHERWISE...STRONG HIGH PRESSURE ALOFT WILL BRING HOT DAYTIME TEMPERATURES THIS HOLIDAY WEEKEND. MAINLY DRY THROUGH LABOR DAY WITH PERHAPS A FEW AFTERNOON AND EVENING THUNDERSTORMS EAST OF TUCSON. EXPECT DRY CONDITIONS WITH COOLER DAYTIME TEMPERATURES DURING THE LATTER PART OF THE UPCOMING WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ONGOING ACROSS THE WHITE MOUNTAINS AND HIGHER TERRAIN OF SWRN NM. ALSO...ISOLATED SHOWERS/TSTMS ACROSS GRAHAM/COCHISE COUNTIES EAST OF TUCSON...AND OTHER ISOLATED SHOWERS S-SW OF TUCSON ACROSS SANTA CRUZ COUNTY AND THE SRN PORTION OF CENTRAL PIMA COUNTY. HAVE MAINTAINED ISOLATED- SCATTERED SHOWERS/TSTMS THIS EVENING EXCEPT ACROSS WRN PIMA COUNTY WHERE DRY CONDITIONS SHOULD PREVAIL. PRECIP AMOUNTS FOR THE MOST PART SHOULD BE QUITE MINIMAL. HOWEVER...THE MAIN CONCERN WILL BE THE POTENTIAL FOR LOCALLY DAMAGING WINDS GIVEN THE FAIRLY DRY NEAR- SURFACE ENVIRONMENT. CONVECTIVE ACTIVITY TO END AROUND MIDNIGHT WITH CLEAR OR MOSTLY CLEAR SKIES LATE TONIGHT INTO SAT MORNING. BASED ON THE 03/12Z NAM/GFS/ECMWF SOLUTIONS...TRIMMED POPS THIS WEEKEND AS STRONG HIGH PRESSURE ALOFT SHOULD PRECLUDE ANY CONVECTIVE DEVELOPMENT OF SIGNIFICANCE. HAVE DEPICTED A SLIGHT CHANCE OF SHOWERS/TSTMS SAT AFTERNOON/EVENING MAINLY NEAR THE WHITE MTNS... AND DRY CONDITIONS AREA-WIDE SUN. THE UPPER HIGH IS PROGGED TO WEAKEN LABOR DAY AS A TROUGH MOVES ONTO THE WEST COAST. ALSO...A WEAK MID-LEVEL LOW IS PROGGED TO SLOWLY MOVE EWD ACROSS NRN BAJA/ NWRN SONORA REGION MON-TUE. WILL CONFINE A SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS/TSTMS TO GREENLEE/GRAHAM/COCHISE COUNTIES WITH PRECIP-FREE CONDITIONS ELSEWHERE. WED-FRI...03/12Z GFS/ECMWF WERE IN FAIRLY GOOD AGREEMENT THAT THE WEST COAST TROUGH WILL CONTINUE TO DEEPEN THEN MOVE EWD ACROSS THE GREAT BASIN REGION. WILL OPT FOR DRY CONDITIONS AREA-WIDE AS MODERATE-STRONG SWLY/WLY FLOW ALOFT SHOULD SHUNT MOISTURE WELL EWD. CONTINUED VERY WARM TO HOT DAYTIME TEMPS THIS HOLIDAY WEEKEND...THEN SOME DAILY MODERATION IN HIGH TEMPS STARTING LABOR DAY AND CONTINUING THRU THE UPCOMING WORK WEEK. && .AVIATION...VALID THRU 00Z SUNDAY. FEW-SCT CLOUDS AT 5-8K FT AGL INTO THIS EVENING AND AGAIN SATURDAY AFTERNOON...OTHERWISE SKC. ISOLD-SCT -TSRA/SHRA FROM KTUS VICINITY EWD/SWD INTO THIS EVENING AND MAINLY NEAR THE WHITE MOUNTAINS NE OF KTUS SATURDAY AFTERNOON... OTHERWISE DRY CONDITIONS EXPECTED. SURFACE WIND ELY/SELY 5-15 KTS WITH OCCASIONAL GUSTS TO 20 KTS THRU SAT AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 3, 9:52 AM MST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 952 AM MST FRI SEP 3 2010 AZZ019-029-030-032>035-040300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 952 AM MST FRI SEP 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SOME INCREASE IN MOISTURE WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. GIVEN THE VERY DRY SURFACE ENVIRONMENT...VERY LITTLE RAINFALL IS EXPECTED. HOWEVER...DUE TO THIS DRY SURFACE ENVIRONMENT...THERE IS A RISK OF LOCALLY DAMAGING WINDS. THIS ACTIVITY IS EXPECTED TO END AROUND MIDNIGHT WITH DRY CONDITIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH LABOR DAY. THEREAFTER...DRY CONDITIONS ARE EXPECTED ALTHOUGH A FEW AFTERNOON AND EVENING THUNDERSTORMS MAY OCCUR MAINLY NEAR THE NEW MEXICO BORDER TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-040300- WESTERN PIMA COUNTY- 952 AM MST FRI SEP 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE MAIN CONCERN THIS AFTERNOON WILL BE THE HEAT AS HIGH TEMPERATURES RISE TO BETWEEN 104 AND 108 DEGREES IN THE LOWER DESERTS. THIS IS UNUSUALLY HOT FOR EARLY SEPTEMBER SO PROPER HEAT SAFETY PRECAUTIONS SHOULD BE TAKEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY REMAINING HOT SATURDAY SO PROPER HEAT SAFETY PRECAUTIONS SHOULD BE TAKEN. A GRADUAL COOLING TREND WILL START SUNDAY AND CONTINUE THROUGH THURSDAY AS DRY CONDITIONS PREVAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:45 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 3, 2:59 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Sep 3, 3:11 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Sep 3, 3:33 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Sep 3, 3:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Sep 3, 3:55 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 3, 4:13 PM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Sep 3, 4:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Sep 3, 4:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 94 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.